MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAMMOMAT INSPIRATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM

SIEMENS HEALTHCARE GMBH MAMMOMAT INSPIRATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Model Number 10140000
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Unintended system movement was reported by the user for the mammomat inspiration device.The user was seated on a stool with the unit in a 90-degree position to perform a lateromedial projection.When the user was about to compress the patient's breast, the unit suddenly started to turn downwards to 180 degrees.The tube gantry pushed the operator off the stool while striking the shoulder.Following the described occurrence, the examination was successfully completed in a different projection (a 45- or 60-degree position instead of 90 degrees), and the unit rotated normally.The issue did not lead to repeated radiation exposure.There are no injuries attributed to the event as the patient was not yet compressed.No injuries to the operator were communicated either.The reported incident occurred in (b)(6).
 
Additional Manufacturer Narrative
All system movements can be stopped by pressing the emergency stop button.In cases when patient breast is compressed, rotational system movement will be locked as well blocked.The cause for the described issue is not determined yet.Further information was requested.A supplemental report will be submitted if additional information becomes available.Internal id # (b)(4).
 
Additional Manufacturer Narrative
Additional/corrected information: g4: 510(k) was corrected.H8: usage of device added.H6, h10:the reported event was investigated in detail.The investigation of the log files confirmed that the foot switch was pressed to compress the patient and to lift the swivel arm to a higher position.The described unintended movement could not be confirmed.According to the log files the motion of the swivel arm to its largest angulation of -117,68° (not as stated in the complaint text to 180°) was done as specified because the rotate-counter-clockwise-button was pressed.During the onsite investigation, the service technician did mechanical checks at the system to reproduce the problem but could not find any issues.The motor was preventatively exchanged during this onsite service after the event.At that point in time, it was not clear that movement had been initiated by pressing the motion buttons.Therefore, no investigation of the motor was indicated.The construction of the worm-gear of the motor is self-locking, and for safety reasons its spring-operated motor-brake is activated after the switch to rotate the swivel arm is released and, therefore, the electrically driven motion is stopped.This will prevent the swivel arm from continuing to rotate towards -180° without being electrically driven.Even during the mechanical tests performed by service technician, the described problem could not be reproduced.No malfunction could be determined at site or during investigation of the provided data.Therefore, most likely (and by expert statement) the issue occurred due to the accidental pressing of the button to rotate counterclockwise (as confirmed in the log files) during the preparation for the exposure by the operator or the patient when the compression of the breast was started.The described screeching sound can be caused from different reasons but cannot cause the described issue.In general, the brake pad is only activated during stereo- or tomo-exposures and has no influence in this case.The system is in use without a reoccurrence of the described issue.No general or systematic problem is known from the installed base.The complaint has been closed without further measures.Internal id# (b)(4).

Brand Name
MAMMOMAT INSPIRATION
Common Device Name
FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd
65-1a
malvern, PA 19355
4843234198
MDR Report Key14013636
Report Number3004977335-2022-22208
Device Sequence Number5229953
Product Code MUE
UDI-Device Identifier04056869009063
UDI-Public04056869009063
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10140000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown